5 doctors weighed in:

I am on Prozac (fluoxetine) for ibd related anxiety, can this exacerbate add symptoms?

5 doctors weighed in
Dr. Alfredo Soto
Psychiatry
2 doctors agree

In brief: No

Antidepressants like Prozac (fluoxetine) have not been shown to worsen adhd symptoms.
However, if you are on medication for adhd, perhaps it is lowering the effectiveness of that medication. On the other hand, if you are still anxious, the anxiety can make it hard for you to concentrate, leading to adhd-like symptoms.

In brief: No

Antidepressants like Prozac (fluoxetine) have not been shown to worsen adhd symptoms.
However, if you are on medication for adhd, perhaps it is lowering the effectiveness of that medication. On the other hand, if you are still anxious, the anxiety can make it hard for you to concentrate, leading to adhd-like symptoms.
Dr. Alfredo Soto
Dr. Alfredo Soto
Thank
1 comment
Dr. Marcello Maviglia
I agree. The symptoms may be anxiety related
Dr. Rudolf Brutoco
Pediatrics - Psychiatry

In brief: Yes, sometimes.

Any med that is not a good "fit" (in type of med, or dose, or the specific combination of meds) can make any problem you have worse, or create new problems.
The specific med regimen that suits you needs to be determined through ongoing careful clinical supervision. It's a process that requires a motivated, compliant patient communicating well with a dr expert in psychoactive meds.

In brief: Yes, sometimes.

Any med that is not a good "fit" (in type of med, or dose, or the specific combination of meds) can make any problem you have worse, or create new problems.
The specific med regimen that suits you needs to be determined through ongoing careful clinical supervision. It's a process that requires a motivated, compliant patient communicating well with a dr expert in psychoactive meds.
Dr. Rudolf Brutoco
Dr. Rudolf Brutoco
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors